Stattera is a SNRI, like Effexor and Cymbalta. And we already know that SSRIs can cause all the above adverse reactions. I hope this will continue to make people think twice about smacking the bipolar label on kids when what’s really going on is a serious drug reaction.
Official warnings issued: The ADHD drug Strattera CAUSES psychosis, hallucinations, mania and agitation
The manufacturer, Eli Lilly, has now changed the label for Strattera in Europe to include warnings that Strattera CAUSES “hallucinations, delusional thinking, mania or agitation in children and adolescents without a prior history of psychotic illness or mania … at usual doses”.
The rest of the article points out how often these adverse reactions lead to such diagnosis and we can imagine then that these kids are often drugged for life after such a reaction.
In the US famous psychiatrists like Dr. Joseph Biederman have convinced doctors that the manic states seen in children receiving ADHD drugs (like Concerta, Aderall and Strattera) are signs of “bipolar disorder” – not signs of drug induced brain dysfunction. This has meant that children in the US, instead of being taken off the dangerous drugs are given the most toxic substances available in psychiatry – neuroleptics (so called antipsychotics like Risperdal, Zyprexa and Abilify).